Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 68, NWS Denver/Boulder, CO

July 20, 2009Douglas County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 20, 2009, 11:36 PM MDT for Douglas County, Colorado. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 11:36 PM MDT (05:36 UTC)
Expired
Jul 21, 2009, 12:00 AM MDT
In force
24 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Douglas County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 11:39 PM MDTTORNADO5 S Castle Rock, COSAW DEBRIS BUT NO APPARENT DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 210536
TORBOU
COC035-210600-
/O.NEW.KBOU.TO.W.0068.090721T0536Z-090721T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
1136 PM MDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DOUGLAS COUNTY IN NORTHEAST COLORADO

* UNTIL MIDNIGHT MDT

* AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES EAST OF
  PERRY PARK...OR 28 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY
  PARK...LARKSPUR AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486
TIME...MOT...LOC 0536Z 332DEG 13KT 3926 10494

$$
3 follow-up statements
000 
WWUS55 KBOU 210539
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1139 PM MDT MON JUL 20 2009

COC035-210600-
/O.CON.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/
DOUGLAS CO-
1139 PM MDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHERN DOUGLAS COUNTY...

AT 1139 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
STORM WAS LOCATED NEAR PERRY PARK...OR 30 MILES NORTH OF COLORADO
SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRY PARK...LARKSPUR AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486
TIME...MOT...LOC 0539Z 337DEG 11KT 3926 10495

$$
000 
WWUS55 KBOU 210547
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1147 PM MDT MON JUL 20 2009

COC035-210600-
/O.CON.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/
DOUGLAS CO-
1147 PM MDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHERN DOUGLAS COUNTY...

AT 1147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR LARKSPUR...OR 24 MILES NORTH OF COLORADO SPRINGS. THIS
STORM WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRY PARK...LARKSPUR AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486
TIME...MOT...LOC 0547Z 337DEG 11KT 3920 10488

$$
000 
WWUS55 KBOU 210600
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1200 AM MDT TUE JUL 21 2009

COC035-210610-
/O.EXP.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/
DOUGLAS CO-
1200 AM MDT TUE JUL 21 2009

...THE TORNADO WARNING FOR SOUTHERN DOUGLAS COUNTY HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA.

LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486
TIME...MOT...LOC 0600Z 342DEG 12KT 3915 10487

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:19 PM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, Jul 20, 3:19 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT MON JUL 20 2009

.SHORT TERM...FIRST SHORTWAVE HAD MOVED INTO FAR EASTERN COLORADO...
REMNANTS OF ASSOCIATED CONVECTION MOVING OUT OF CWA. WEAK SUBSIDENCE
BEHIND WAVE KEPT AFTERNOON CONVECTION LIMITED TO MOUNTAINS AHEAD OF
NEXT WAVE WHICH WAS NOTED BY SATELLITE OVER NORTHWEST COLORADO. AT
THE SURFACE...CURRENT DATA SUGGESTING FRONT ACROSS SOUTHERN WYOMING
INTO NEBRASKA PANHANDLE. WAVE OVER NORTHWEST COLORADO TO PROVIDE
DYNAMICS ACROSS THE AREA DURING THE EVENING AS IT MOVES ACROSS
CWA...SHOULD SEE CONVECTION INCREASE IN COVERAGE AS A RESULT. FRONT
MOVING ACROSS PLAINS SHOULD PROVIDE SURFACE CONVERGENCE FOR
ADDITIONAL STORM DEVELOPMENT. INSTABILITY TO BE ON THE INCREASE...
BUT WILL BE LIMITED AT THE LOWER ELEVATIONS BEHIND THE FRONT.
FORECAST SOUNDINGS SHOWING BEST SHEAR AND CAPE ACROSS NORTHEAST
CORNER...LESS AS ONE MOVES TOWARD FOOTHILLS. SPC HAS RECENTLY HOISTED
SEVERE STORM WATCH FOR LOGAN...PHILLIPS AND SEDGWICK COUNTIES.
STORMS IN THE WATCH AREA CAPABLE OF LARGE HAIL AND STRONG WIND.
ELSEWHERE...GUSTY MICROBURST WINDS TO AROUND 50 MPH WILL BE THE MAIN
THREAT. PRECIPITABLE WATER VALUES HAVE LOWERED TO AROUND EIGHT
TENTHS OF AN INCH ACROSS PLAINS...SO HEAVY RAIN NOT A CONCERN. ALL
CONVECTION SHOULD BE DONE BY MIDNIGHT ONCE THE LAST WAVE MOVES EAST
OF THE CWA. LATEST RUC SHOWS SOME LIGHT QPF ACROSS AREA OVERNIGHT.
FEEL SUBSIDENCE BEHIND WAVE WILL LIMIT PRECIP DEVELOPMENT AFTER
MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST DEVELOPMENT
OF STRATUS AND SOME FOG AFTER MIDNIGHT...WHILE FORECAST SOUNDINGS
INDICATE MOISTURE RATHER SHALLOW. STRATUS DEVELOPMENT A GOOD
POSSIBILITY ACROSS PLAINS...PARTICULARY ALONG AND NEAR FRONT RANGE.
COULD ALSO SEE SOME DRIZZLE OR VERY LIGHT RAIN. ALL THIS ALREADY IN
GRIDS AND FORECAST...WILL LEAVE ALONE. ON TUESDAY...UPPER LEVEL RIDGE
TO BE CENTERED SOUTHWEST OF COLORADO...WITH NORTHWEST FLOW ALOFT
OVER REGION. BOUNDARY LAYER PROGS SHOW EASTERLY FLOW ACROSS
PLAINS...WITH PRECIPITABLE WATER VALUES AROUND AN INCH IN AND NEAR
FOOTHILLS. LITTLE IF ANY QG ASCENT SHOWN BY MODELS. SO IT LOOKS LIKE
CONVECTION DEVELOPMENT TO RELY ON INSTABILITY AND UPSLOPE. CURRENT
LOW POPS FOR MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS STILL LOOKING
REASONABLE. FORECAST SOUNDINGS SHOW AIRMASS A BIT TOO STABLE ACROSS
THE PLAINS AWAY FROM FRONT RANGE FOR STORMS. AS FOR TEMPS...THICKNESS
PROGS AS WELL AS GUIDANCE SHOW HIGHS AROUND 80 ACROSS THE PLAINS.
CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...WILL CHANGE
LITTLE.

.LONG TERM...DEEP NWLY FLOW ON THE EAST FACING SIDE OF THE HIGH
AMPLITUDE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL REMAIN OVER
THE FCST AREA THROUGH THE END OF THE WEEK. WEAK PERTURBATIONS
EMBEDDED WITHIN THE FLOW ARE PROGGED TO PASS OVER THE REGION FM TIME
TO TIME BUT WITH LITTLE CONSEQUENCE AS THE RESIDENT AIRMASS
GRADUALLY BECOMES DRIER AND MID-LEVELS BECOME INCREASINGLY MORE
STABLE WITH WARMING ALOFT. WARMING ALSO SHOWS UP AT GROUND LEVEL
WITH HIGH PLAINS TEMPERATURES RETURNING TO AT LEAST THE LOWER 90S BY
THURSDAY AND FRIDAY. WILL HOLD ONTO LOW POPS PRESENTLY IN THE FCST...
WITH THE HIGHER LOW POPS OVER THE ELEVATED TERRAIN.  BY THE WEEKEND
MAY SEE A MODEST INCREASE IN T-STORM ACTIVITY WITH SUBTROPICAL
MOISTURE TRAPPED BENEATH THE UPPER RIDGE SHIFTING EASTWARD ACROSS
THE REGION. AN INCREASE IN CLOUDINESS MAY ALSO LOWER DAYTIME
TEMPERATURES BACK TO AVERAGE OR EVEN SLIGHTLY BELOW AVERAGE VALUES.

&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED ACROSS AREA THROUGH
ABOUT 04Z. GUSTY OUTFLOW WINDS TO AROUND 40 KTS POSSIBLE AT AREA
AIRPORTS. VFR CONDITIONS TO PREVAIL THROUGH 06Z...ALTHOUGH CEILINGS
MAY BE LOW ENOUGH TO AFFECT ILS APPROACHES. SURFACE FRONT TO MOVE
ACROSS THE AREA BY 01Z...WITH NORTHEAST WINDS DEVELOPING. STILL SOME
POTENTIAL FOR THE DEVELOPMENT OF LOW CLOUDS LOW CLOUDS IN THE
10Z-14Z TIMEFRAME. SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z AS
SURFACE WINDS BECOME SOUTHEAST. GUSTY WINDS TO 40 KTS POSSIBLE NEAR
THE STORMS ALONG WITH BRIEF HEAVY RAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

D-L/BAKER
Hazardous weather outlook, Jul 20, 10:43 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1043 AM MDT MON JUL 20 2009

COZ030>051-211200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1043 AM MDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS
AND MOUNTAIN VALLEYS THROUGH THE EARLY EVENING HOURS...PRODUCING
BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. ALONG THE FOOTHILLS AND
ACROSS THE PLAINS...A COLD FRONT WILL MOVE THROUGH THE REGION DURING
THE AFTERNOON WITH A CHANCE OF THUNDERSTORMS THROUGH THE EARLY
EVENING. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO
50 MPH. A FEW STORMS ACROSS THE PLAINS COULD BECOME SEVERE WITH HAIL
UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL REMAIN LOW DURING THE UPCOMING
WEEK AS SOMEWHAT DRIER AND MORE STABLE CONDITIONS ASSOCIATED WITH A
STRONG HIGH PRESSURE RIDGE SPREAD ACROSS THE REGION. AFTERNOON AND
EVENING THUNDERSTORMS MAY STILL PRODUCE BRIEF HEAVY RAIN...SMALL
HAIL AND STRONG GUSTY WINDS. KEEP IN MIND...ALL THUNDERSTORMS
PRODUCE LIGHTNING WHICH CAN POTENTIALLY EXTEND UP TO 10 MILES FROM
THE CORE OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

D-L/BAKER

In the hours before

Special weather statement, Jul 20, 9:47 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
947 PM MDT MON JUL 20 2009

COZ040-043-210415-
CENTRAL AND SOUTH WELD COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
947 PM MDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN WELD COUNTY
  EXTREME NORTHEASTERN BROOMFIELD COUNTY

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 3 MILES WEST OF PLATTEVILLE...OR 16 MILES SOUTHWEST OF
GREELEY...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...MEAD...HUDSON...GILCREST...FREDERICK...FORT LUPTON...
FIRESTONE AND DACONO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4004 10452 4004 10503 4027 10504 4033 10478
TIME...MOT...LOC 0347Z 326DEG 20KT 4021 10488
Local storm report, Jul 20, 10:56 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1056 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             ARVADA                  39.82N 105.11W
07/20/2009  M1.00 INCH       JEFFERSON          CO   NWS EMPLOYEE

1037 PM     HAIL             FORT COLLINS            40.56N 105.07W
07/20/2009  M2.00 INCH       LARIMER            CO   TRAINED SPOTTER

            .60 INCH PRECIPITATION IN 30 MINUTES

1022 PM     HAIL             ARVADA                  39.82N 105.11W
07/20/2009  M1.00 INCH       JEFFERSON          CO   NWS EMPLOYEE

            ROOF DAMAGE. SKY LIGHTS ON RV BLOWN OUT.

1018 PM     HAIL             LOVELAND                40.42N 105.07W
07/20/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

            LOTS OF 1 INCH HAIL PILING UP

1018 PM     HAIL             ARVADA                  39.82N 105.11W
07/20/2009  M1.25 INCH       JEFFERSON          CO   NWS EMPLOYEE

            LOTS OF TREE DAMAGE. HAIL COVERING GROUND. VERY HEAVY
            RAIN.

1018 PM     HAIL             N GOLDEN                39.74N 105.21W
07/20/2009  M1.00 INCH       JEFFERSON          CO   NWS EMPLOYEE

1016 PM     HAIL             FORT COLLINS            40.56N 105.07W
07/20/2009  M1.75 INCH       LARIMER            CO   TRAINED SPOTTER

1015 PM     TSTM WND GST     ARVADA                  39.82N 105.11W
07/20/2009  E60.00 MPH       JEFFERSON          CO   NWS EMPLOYEE

            PEA SIZE HAIL. HEAVY RAIN. POWER OUT.

1012 PM     HAIL             FORT LUPTON             40.09N 104.81W
07/20/2009  M2.00 INCH       WELD               CO   TRAINED SPOTTER

1010 PM     HAIL             ARVADA                  39.82N 105.11W
07/20/2009  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            HEAVY RAIN

1001 PM     HAIL             1 NE FIRESTONE          40.13N 104.92W
07/20/2009  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            HEAVY RAIN. WIND NNE 20 TO 30 MPH.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:47 PM MDTSpecial Weather StatementBOUBroomfield28 min
Jul 20, 9:56 PM MDTSevere Thunderstorm WarningBOUBroomfield, Weld34 min
Jul 20, 10:04 PM MDTSevere Thunderstorm WarningBOULarimer, Weld41 min
Jul 20, 10:06 PM MDTSevere Thunderstorm WarningBOUBoulder, Broomfield, Denver, Jefferson39 min
Jul 20, 10:22 PM MDTTornado WarningBOUAdams, Arapahoe, Denver, Jefferson25 min
Jul 20, 10:24 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Weld51 min
Jul 20, 10:31 PM MDTSevere Thunderstorm WarningBOUWeld44 min
Jul 20, 10:34 PM MDTAreal Flood AdvisoryBOULarimer, Weld86 min
Jul 20, 10:39 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson81 min
Jul 20, 10:43 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Douglas, Jefferson47 min
Jul 20, 10:56 PM MDTSevere Thunderstorm WarningBOUWeld34 min
Jul 20, 11:18 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas, Elbert117 min
Jul 20, 11:24 PM MDTSevere Thunderstorm WarningBOUDouglas51 min
Jul 20, 11:27 PM MDTSevere Thunderstorm WarningBOUAdams, Denver31 min
Jul 21, 12:02 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Weld88 min
Jul 21, 3:28 PM MDTSpecial Weather StatementBOUDouglas47 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.